Alert archive / Arkansas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 189, NWS Shreveport, LA

September 1, 2021Hempstead County, Howard County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at Sep 1, 2021, 5:23 PM CDT for Hempstead County, Howard County, Arkansas. It was in force for 52 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 1, 2021, 5:23 PM CDT (22:23 UTC)
Expired
Sep 1, 2021, 6:15 PM CDT
In force
52 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Hempstead County, AR, Howard County, AR

The radar

The Western Arkansas radar (KSRX), 159 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 1, 5:40 PM CDTTSTM WND DMG2 E Blevins, ARTREE DOWN ON HWY 195 NEAR MARLBROOK BAPTIST CHURCH.
Sep 1, 5:40 PM CDTTSTM WND DMG3 E Blevins, ARTREES DOWN IN THE 6100 BLOCK OF HWY 371 EAST OF BLEVINS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 10.4 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2021-09-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1416 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2021-09-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1416 J/kg
Mixed-layer CIN
-79 J/kg
Mixed-layer LCL
1316 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

594 
WUUS54 KSHV 012223
SVRSHV
ARC057-061-012315-
/O.NEW.KSHV.SV.W.0189.210901T2223Z-210901T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
523 PM CDT Wed Sep 1 2021

The National Weather Service in Shreveport has issued a

* Severe Thunderstorm Warning for...
  Northeastern Hempstead County in southwestern Arkansas...
  Southeastern Howard County in southwestern Arkansas...

* Until 615 PM CDT.

* At 522 PM CDT, severe thunderstorms were located along a line
  extending from near Corinth to near Okolona, moving south at 20
  mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Nashville, Mineral Springs, Blevins, Corinth, McCaskill and Ozan. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3409 9382 3401 9382 3401 9375 3399 9370
      3398 9368 3398 9365 3396 9362 3395 9353
      3395 9350 3396 9349 3395 9347 3374 9351
      3388 9399 3411 9388
TIME...MOT...LOC 2222Z 008DEG 16KT 3404 9377 3396 9336 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

44
1 follow-up statement
809 
WWUS54 KSHV 012301
SVSSHV

Severe Weather Statement
National Weather Service Shreveport LA
601 PM CDT Wed Sep 1 2021

ARC061-012310-
/O.CAN.KSHV.SV.W.0189.000000T0000Z-210901T2315Z/
Howard AR-
601 PM CDT Wed Sep 1 2021

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HOWARD COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

LAT...LON 3400 9373 3398 9368 3398 9365 3396 9362
      3395 9353 3395 9350 3396 9349 3395 9347
      3374 9351 3383 9383 3401 9382
TIME...MOT...LOC 2300Z 008DEG 16KT 3387 9380 3379 9339 

$$

ARC057-012315-
/O.CON.KSHV.SV.W.0189.000000T0000Z-210901T2315Z/
Hempstead AR-
601 PM CDT Wed Sep 1 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR NORTHEASTERN HEMPSTEAD COUNTY...

At 600 PM CDT, severe thunderstorms were located along a line
extending from near Nashville to Prescott, moving south at 20 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Blevins, McCaskill and Ozan. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3400 9373 3398 9368 3398 9365 3396 9362
      3395 9353 3395 9350 3396 9349 3395 9347
      3374 9351 3383 9383 3401 9382
TIME...MOT...LOC 2300Z 008DEG 16KT 3387 9380 3379 9339 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

44

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 2:34 PM CDT, 2 hours 49 minutes earlier.

Area forecast discussion, Sep 1, 2:34 PM CDT, 2 hours 49 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
234 PM CDT Wed Sep 1 2021

.SHORT TERM.../Tonight through Thursday Night/

The big story is the heat today with our entire area having met Heat
Advisory Criteria today at or exceeding 105 degree Heat Indices with
a few locations flirting with Excessive Heat Warning Criteria at
Shreveport and Monroe, Louisiana. The current advisory will expire
at 7 pm this evening and will allow it to expire at that time. The
Heat Advisory will likely need to be continued across most of NE TX,
portions of NW LA and perhaps, portions of the Middle Red River
Valley of SE OK and SW AR but that is highly dependent on the degree
of drier air that will begin backdooring itself into our region
later tonight and on Thursday. For that reason, will let the
overnight shift make the determination on just where and how much of
our region will need the Heat Advisory extension.

Speaking of drier, air, beginning to see convection starting to pop
across portions of Central Arkansas in the vicinity of this backdoor
cool front with compressional warming noted just out ahead of it
with 100 degrees in Camden and 102 in Hot Spring, Arkansas as of 2
pm. High Res, CAMS and HREF in pretty good agreement suggesting that
this convection will continue to build during the evening hours
across portions of SW and SC AR into N LA and have therefore kept
chance pops going through at least the evening hours across these
areas, transitioning chance pops to slight chance variety from SE OK
through extreme SW AR and NW LA after midnight or just ahead of
where this backdoor front will reside. Cannot rule out a strong or
isolated severe thunderstorm this evening across our northeast half
given the temp/dewpoint spreads with downburst winds possible with
the strongest convection this evening.

Have oriented pops highest across our southwest two thirds for Thu
or mainly southwest of a line from Texarkana, Arkansas to Monroe,
Louisiana with the greatest coverage expected near the I-49 Corridor
of Northern Louisiana where the best moisture pooling will reside
along and ahead of what should be a nearly stationary backdoor
frontal boundary. As mentioned above, temperatures will be tricky
and highly dependent on just where the boundary lays up, the
coverage of convection ahead of the boundary and the degree of dry
air behind the boundary, therefore making an extension to the
current Heat Advisory tricky attm as mentioned above.

Thanks for the coordination today FWD, TSA, LZK and JAN. Prelim
grids are as follows...13.

.LONG TERM.../Friday through Wednesday/

Starting 12z Friday...The upper air pattern as we move into Friday
will feature ridging across the Southern Plains eastward into the
Lower Mississippi Valley. Meanwhile, a shortwave trough will move
through the northern Intermountain West and into the northern Plains
and Upper Midwest. The building ridge over our area should bring
fairly dry conditions and continued warm temperatures to the area on
Friday. That being said, can't completely rule out a shower or
thunderstorm Friday afternoon across our far southern zones of deep
east Texas. Temperatures on Friday will generally range from the
lower to mid 90s with maybe some upper 90s creeping into deep east
Texas. Will have to continue to monitor the need for any heat
related headlines heading into Friday as models suggest lower
dewpoints.

This same pattern will continue as we head into the day Saturday but
most of the area should remain dry through the day. The center of
the upper ridge will begin to flatten out and retrograde into west
Texas as we move into Sunday. At the same time, a longwave trough
will shift southeastward out of the northern and central Plains
towards the Lower Mississippi Valley, which in turn will drag a cool
front towards the region. As a result, rain chances will increase
across our northern zones as early as Saturday night/Sunday morning
increasing across the remainder of the region through the day
Sunday. As we move into next week, the area will move into a
northwest flow aloft as the long-wave trough continues to shift
southeastward. We could see additional rain chances across portions
of the area with any weak disturbances that move along the flow.

/33/

&&

.PREV DISCUSSION... /issued 1119 AM CDT Wed Sep 1 2021/

AVIATION...

Still awaiting cu field to get going across our airspace at 16z
with the only hint of it so far across Deep S TX in the vicinity
of the LFK terminal. Otherwise, did not begin any mention of VCTS
til around 00z at the ELD and MLU terminals as per the latest
HRRR and HREF output. This convection should continue developing
ahead of a backdoor boundary that will be moving into our airspace
from the north and east later this evening. Kept expanding VCTS
later this evening into the overnight hours as well at the TXK and
SHV terminals but left it out at the TYR/GGG terminals. Given the
early cu field at the LFK terminal currently, also mentioned VCTS
at that location thur 08z this evening as well. No TEMPO WX
groups but will handle this with AMDs if necessary.

Look for mostly variable winds through much of the TAF period with
a trend towards NE winds with speeds under 10kts across all but
our NE TX terminals and the SHV terminal beyond 02/12z.

13

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  78  97  75  96 /  30  40  30  10
MLU  74  94  70  93 /  30  20  10   0
DEQ  73  94  72  95 /  30  20  10   0
TXK  75  95  74  94 /  40  20  10   0
ELD  71  93  68  92 /  40  10  10   0
TYR  77  98  76  96 /  20  30  20  10
GGG  78  98  74  95 /  20  40  30  10
LFK  77  99  75  97 /  20  30  30  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Heat Advisory until 7 PM CDT this evening for ARZ050-051-059>061-
     070>073.

LA...Heat Advisory until 7 PM CDT this evening for LAZ001>006-010>014-
     017>022.

OK...Heat Advisory until 7 PM CDT this evening for OKZ077.

TX...Heat Advisory until 7 PM CDT this evening for TXZ096-097-108>112-
     124>126-136>138-149>153-165>167.

&&

13/33/13
Hazardous weather outlook, Sep 1, 2:22 PM CDT, 3 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Shreveport LA
222 PM CDT Wed Sep 1 2021

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-021930-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
222 PM CDT Wed Sep 1 2021

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

Isolated to widely scattered showers and thunderstorms will be
possible this afternoon into the evening hours across the region.
A few of the stronger storms may be capable of producing brief
gusty winds along with frequent lightning. A Heat Advisory is in
effect across the entire Four State Region this afternoon.
Temperatures in the upper 90s to near 100 degrees, combined with
high humidity values, will result in heat index values between 105
to 109 degrees.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

Slight rain chances will remain across the region on Thursday,
near a weak cool front backdooring into the region. However, no
hazardous weather is anticipated at this time.  For the remainder
of the work week into the upcoming weekend, look for upper level
ridging to build across the region, bringing dry weather along
with hot and humid conditions area-wide. Peak heat index values
will range from 100 to 105 degrees. Additional rain chances will
return to the region by Sunday and through early portions of next
week, as an upper level trough moves into the region.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters should not be needed through
tonight.

In the hours before

Special weather statement, Sep 1, 4:58 PM CDT, 25 minutes before
Special Weather Statement
National Weather Service Shreveport LA
458 PM CDT Wed Sep 1 2021

ARZ060-061-012300-
Hempstead AR-Nevada AR-
458 PM CDT Wed Sep 1 2021

...Strong thunderstorms will impact portions of east central
Hempstead and Nevada Counties through 600 PM CDT...

At 457 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Okolona to near Chidester to near Highland
Industrial Park. Movement was southwest at 15 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Hope, Prescott, Emmet, Perrytown, Rosston, Willisville, Bodcaw, Bluff
City, White Oak Lake State Park, Cale, Oakhaven, Young, Sutton,
Waterloo, Boughton, Mount Moriah, Morris, Laneburg and Reader.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3395 9337 3390 9330 3388 9331 3384 9329
      3383 9326 3383 9323 3380 9318 3382 9314
      3378 9310 3345 9312 3345 9319 3348 9324
      3373 9370 3396 9346
TIME...MOT...LOC 2157Z 030DEG 13KT 3395 9335 3377 9303 3359 9264

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

44

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 1, 4:58 PM CDTSpecial Weather StatementSHVHempstead, Nevada62 min
Sep 1, 5:16 PM CDTSevere Thunderstorm WarningSHVHempstead, Nevada44 min
Sep 1, 5:38 PM CDTSpecial Weather StatementSHVUnion37 min
Sep 1, 6:02 PM CDTSpecial Weather StatementSHVNevada58 min
Sep 1, 6:10 PM CDTSpecial Weather StatementSHVUnion50 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.